# SDR 2014FA0000425

- Difficulty date: July 11, 2014
- Submitted: July 11, 2014
- Operation: General aviation
- Aircraft: N76850
- Make and model: Cessna 140
- Aircraft serial: 11284
- Aircraft time: 3,894 hours, 3,893 cycles
- System (JASC): 2560 · Emergency Equipment
- Part: Bracket
- Part number: 0425132
- Condition: Broken
- Location: Seat Belt
- Part time: 3,894 hours, 3,893 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE COURSE OF A FATAL INCIDENT INVESTIGATION ON JULY 5, 2014, IT WAS DISCOVERED THAT THE PILOT’S SEAT, BRACKET-SAFETY-SEAT-BELT-CENTER, PN 0425132, WAS BROKEN AND THE SEAT BELT HAD SLIPPED OFF THE BRACKET.  THE ACFT ROLLED OFF THE RUNWAY AFTER LANDING AND EXPERIENCED A LOW ENERGY LONGITUDINAL FLIP OVER, NOSE TO TAIL, IN A WHEAT FIELD.  THE PILOT WAS THE SOLE OCCUPANT. THE ORIGINAL MFG SUPPLIED SEAT BELT WAS REPLACED WITH AN STC 4 POINT HARNESS ON BOTH SEATS ON 5/24/2003, UNDER STC SA1429GL USING INSTALLATION INSTRUCTIONS AF-25, REV D DATED 3/30/1998. FIELD INSPECTION OF THE BRACKET-SEAT-BELT-CENTER SHOWED SIGNS OF FRACTURING. FUTHER INVESTIGATION IS CONTINUING WITH THE NTSB.  THE CONCERN IS THAT PN 0425132, BRACKET-SEAT-BELT-CENTER MAY BE DEVELOPING AGE AND/OR STRESS CRACKS IN THE AREA WHERE THE INBD SEAT BELTS ATTACH TO THE FUSELAGE STRUCTURE. DURING AN EMERGENCY SITUATION WHEN OCCUPANTS ARE DEPENDING ON THE SEAT BELTS AND SHOULDER HARNESSES TO PROTECT THEM FROM G-FORCE IMPACTS WITH THE INTERIOR OF THE ACFT, THESE BRACKETS MAY FAIL AND CAUSE INJURY OR DEATH.
